Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2008, 4:14 PM EDT for Palm Beach County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2008, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 14, 2008, 4:31 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 142014
SVRMFL
FLC099-142045-
/O.NEW.KMFL.SV.W.0121.080814T2014Z-080814T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH PALM BEACH TO 18 MILES
WEST OF PALM BEACH...AND MOVING EAST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2660 8004 2661 8005 2666 8005 2693 8007
2693 8006 2690 8004 2681 8002 2678 8002
2678 8005 2676 8003 2666 8002
TIME...MOT...LOC 2014Z 270DEG 24KT 2682 8000 2660 8029
$$
BAXTER1 follow-up statement
000
WWUS52 KMFL 142031
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT THU AUG 14 2008
FLC099-142040-
/O.CAN.KMFL.SV.W.0121.000000T0000Z-080814T2045Z/
PALM BEACH FL-
430 PM EDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM
BEACH COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
MOVED OUT OF THE WARNED AREA AND INTO THE NEAR-SHORE WATERS OF PALM
BEACH COUNTY. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN PALM BEACH COUNTY.
LAT...LON 2660 8004 2661 8005 2666 8005 2693 8007
2693 8006 2690 8004 2681 8002 2678 8002
2678 8005 2676 8003 2666 8002
TIME...MOT...LOC 2030Z 270DEG 24KT 2682 7988 2660 8017
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:58 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 14, 3:58 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT THU AUG 14 2008 .DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO GRADUALLY INCREASE ACROSS SOUTH FLORIDA THIS AFTERNOON...WITH RADAR APPEARANCE IMPLYING THAT SEVERAL AXES OF LOW-LEVEL CONVERGENCE CURRENTLY EXIST ACROSS THE REGION. THE COVERAGE OF AFTERNOON SHOWERS/STORMS MAY BE FURTHER ENHANCED BY A WEAK MID-LEVEL VORT MAX POISED TO MOVE ACROSS SOUTH FLORIDA LATER THIS AFTERNOON. STILL EXPECT THE GREATEST COVERAGE OF CONVECTION TO OCCUR OVER THE NORTHERN HALF OF THE FORECAST AREA THROUGH THIS EVENING...AS THIS LOCATION WILL EXPERIENCE LESS LARGE SCALE SUBSIDENCE FROM UPPER-LEVEL RIDGE CURRENTLY CENTERED EAST OF THE BAHAMAS. WILL CARRY LOCALLY HIGHER POPS FOR LINGERING EVENING ACTIVITY ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA...BUT EXPECT GENERALLY DRY CONDITIONS OVERNIGHT. SHORT TERM MODELS INDICATE THAT BOTH FRIDAY AND SATURDAY MAY BE POTENTIALLY MORE ACTIVE IN TERMS OF SEA BREEZE CONVECTION...ESPECIALLY ALONG THE ATLANTIC COAST. THIS SEEMS REASONABLE...BASED ON FAVORABLE PLACEMENT OF WEAK LOW AND MID- LEVEL RIDGE AXES ACROSS THE AREA AND POINT FORECAST SOUNDINGS INDICATING LIGHTER FLOW THROUGH THE COLUMN. WILL FOLLOW TREND OF SLIGHTLY HIGHER POPS...MAINLY FOR THE EASTERN HALF OF THE PENINSULA ON BOTH FRIDAY AND SATURDAY AFTERNOONS...WITH ONLY SLIGHT CHANCES OF LINGERING ACTIVITY DURING THE NOCTURNAL PERIODS. REGARDING TEMPERATURES THROUGH THE SHORT TERM...MOS NUMBERS FROM FWC/MAV/MET ALL APPEAR CLOSE...AND WILL GENERALLY STICK CLOSE TO A PERSISTENCE FORECAST WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE MID/UPPER 70S. IN THE EXTENDED FORECAST...THERE IS STILL MUCH UNCERTAINTY AT LEAST IN THE SUNDAY-TUESDAY PERIOD...CONCERNING FUTURE TRACK OF TROPICAL WAVE CURRENTLY LOCATED OVER THE NORTHERN LEEWARD ISLANDS. THUS...UNTIL SOME OF THIS UNCERTAINTY IS RESOLVED...WILL MAKE NO CHANGES TO THIS PORTION OF THE FORECAST...WITH AT LEAST A CHANCE OF SHOWERS/THUNDERSTORMS CONTINUING THROUGH THE PERIOD. BY THE END OF THE EXTENDED FORECAST PERIOD...IT APPEARS THAT THE LARGE SUBTROPICAL UPPER-LEVEL RIDGE CURRENTLY LOCATED OVER THE CENTRAL ATLANTIC WILL BEGIN EXPAND WESTWARD...AND MAY ENCOMPASS A LARGE PORTION OF THE FLORIDA PENINSULA BY MID/LATE WEEK. BOTH THE GFS AND LATEST RUN OF THE ECMWF ARE IN GENERAL AGREEMENT ON THIS SCENARIO...AND WILL MAKE NO CHANGES TO THIS PORTION OF THE FORECAST AS POPS/TEMPERATURES NEAR CLIMO SEEMS TO BE THE FORECAST AT THIS TIME. && .MARINE... SOUTHWEST FLOW ON THE ORDER OF 5-10 KNOTS OR LESS WILL PERSIST THROUGH THE DAY ON FRIDAY...BEFORE BECOMING GENERALLY LIGHT AND VARIABLE ACROSS THE SOUTH FLORIDA COASTAL WATERS. PREVAILING SEAS WILL GENERALLY RANGE FROM 1-3 FEET...WITH NO IMMINENT CONCERNS FOR MARINERS. && .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THE FORECAST PERIOD... WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 93 77 92 / 20 40 30 50 FORT LAUDERDALE 80 93 80 92 / 10 30 20 50 MIAMI 79 92 79 91 / 10 30 20 50 NAPLES 78 90 77 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Aug 14, 3:50 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 350 AM EDT THU AUG 14 2008 FLZ063-066>075-168-172>174-150200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 350 AM EDT THU AUG 14 2008 ...A FEW STRONG STORMS POSSIBLE LAKE OKEECHOBEE REGION TO THE PALM BEACHES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT COLLIER, GLADES, HENDRY, AND PALM BEACH COUNTIES THIS AFTERNOON WITH ONLY ISOLATED THUNDERSTORMS ELSEWHERE. LIGHTNING STRIKES AND GUSTY WINDS WILL BE THE MAIN IMPACTS FROM THE STORMS. WIND: THE LOW LEVEL WINDS WILL INCREASE ACROSS THE LAKE OKEECHOBEE REGION INTO THE AFTERNOON HOURS. THIS COULD LEAD TO A FEW STORMS CONTAINING WIND GUSTS OF 40 TO 50 MPH. SHOULD THE STORMS ORGANIZE SUFFICIENTLY, THEY COULD MOVE ACROSS PALM BEACH COUNTY AND INTO THE ADJACENT ATLANTIC WATERS WITH A CONTINUED GUSTY WIND POTENTIAL. MARINERS SHOULD BE ALERT FOR SCATTERED FAST MOVING SHOWERS AND STORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 KNOTS, MAINLY ACROSS LAKE OKEECHOBEE AND THE ATLANTIC WATERS OFF THE PALM BEACH COAST. RIP CURRENTS: SOUTHWEST WINDS NEAR 10 KNOTS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES BEING THE PRIMARY RISK FROM THE STORMS. MORE UNSETTLED WEATHER CONDITIONS ARE POSSIBLE EARLY NEXT WEEK, DEPENDENT ON THE FUTURE TRACK AND INTENSITY OF AN AREA OF LOW PRESSURE NOW LOCATED JUST EAST OF THE NORTHERN LEEWARD ISLANDS. RESIDENTS AND VISITORS SHOULD MONITOR THE LATEST UPDATES OVER THE NEXT FEW DAYS ON THIS POTENTIALLY DEVELOPING TROPICAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Aug 14, 2:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT THU AUG 14 2008 FLZ067-068-071-072-141945- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 259 PM EDT THU AUG 14 2008 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PALM BEACH COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CORAL SPRINGS...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT... CORAL SPRINGS... PARKLAND... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2655 8017 2627 8017 2627 8046 2643 8047 TIME...MOT...LOC 1859Z 253DEG 13KT 2637 8042 BAXTER
Special weather statement, Aug 14, 3:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT THU AUG 14 2008
FLZ063-141945-
GLADES FL-
310 PM EDT THU AUG 14 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST GLADES COUNTY...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUCKHEAD RIDGE...MOVING EAST
AT 20 MPH.
THIS STORM WILL AFFECT...
BUCKHEAD RIDGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2720 8092 2716 8087 2714 8087 2711 8090
2711 8091 2710 8091 2708 8103 2722 8106
2722 8095
TIME...MOT...LOC 1910Z 257DEG 18KT 2718 8094
BAXTERSpecial weather statement, Aug 14, 3:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT THU AUG 14 2008
FLZ067-068-071-072-168-172-142030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
323 PM EDT THU AUG 14 2008
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST PALM BEACH AND
NORTHEAST BROWARD COUNTIES...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 7 MILES NORTHWEST OF PARKLAND
TO 8 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...MOVING EAST AT 11
MPH.
THESE STORMS WILL AFFECT...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
CORAL SPRINGS...
BOCA RATON EQUESTRIAN CENTER...
SANDALFOOT COVE...
ABERDEEN...
MARGATE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2640 8007 2639 8006 2639 8007 2620 8010
2621 8050 2638 8043 2657 8042 2657 8005
TIME...MOT...LOC 1923Z 270DEG 9KT 2647 8033 2638 8033
2626 8040
BAXTERSpecial weather statement, Aug 14, 3:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT THU AUG 14 2008
FLZ074-172-173-142030-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
330 PM EDT THU AUG 14 2008
...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST MIAMI-DADE COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM FROM AVENTURA TO CUTLER BAY
...MOVING EAST AT 8 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2589 8013 2590 8013 2590 8014 2587 8016
2584 8013 2585 8017 2581 8014 2583 8014
2583 8015 2579 8018 2576 8018 2580 8014
2567 8015 2569 8019 2573 8016 2573 8022
2563 8027 2560 8036 2589 8032 2600 8012
TIME...MOT...LOC 1930Z 265DEG 7KT 2575 8019
GRLocal storm report, Aug 14, 3:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 2 ESE HIALEAH 25.85N 80.26W
08/14/2008 M55.00 MPH MIAMI-DADE FL MESONET
AT MADISON MIDDLE SCHOOL.
0255 PM TSTM WND GST 2 N DOWNTOWN MIAMI 25.80N 80.20W
08/14/2008 M52.00 MPH MIAMI-DADE FL MESONET
AT JOSE DE DIEGO MIDDLE SCHOOL IN WYNWOOD.
0315 PM MARINE TSTM WIND VIRGINIA KEY 25.75N 80.16W
08/14/2008 M46.00 MPH MIAMI-DADE FL OTHER FEDERAL
RECORDED AT ATLANTIC OCEANIC AND METEOROLOGICAL
LABORATORY ON VIRGINIA KEY.
&&
MOLLEDASpecial weather statement, Aug 14, 3:50 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT THU AUG 14 2008 FLZ067-068-168-142045- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL- 350 PM EDT THU AUG 14 2008 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WELLINGTON...MOVING EAST AT 8 MPH. THIS STORM WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2680 8009 2658 8011 2660 8034 2677 8034 TIME...MOT...LOC 1950Z 270DEG 7KT 2668 8029 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:38 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Aug 14, 2:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 14, 2:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 14, 3:10 PM EDT | Special Weather Statement | MFL | Okeechobee | 35 min |
| Aug 14, 3:12 PM EDT | Special Marine Warning | MFL | 17 min | |
| Aug 14, 3:23 PM EDT | Special Weather Statement | MFL | Broward | 67 min |
| Aug 14, 3:26 PM EDT | Special Marine Warning | MFL | 71 min | |
| Aug 14, 3:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Aug 14, 3:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 14, 3:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Aug 14, 4:12 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 14, 4:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Aug 14, 5:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Aug 14, 5:34 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Aug 14, 5:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 14, 7:14 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Aug 14, 7:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 14, 7:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.